MAUDE Adverse Event Report: STRYKER GMBH LENGTHENER ASSEMBLY HOFFMANN II MICRO; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH LENGTHENER ASSEMBLY HOFFMANN II MICRO; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 49603000
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "we received a complaint about the hoffmann2 micro lengthener via surgeon/nurses at the (b)(6).The case happened on (b)(6) 2024 for a metacarpal lengthening case.The surgeon reported that the distractor didn't work as expected.As the micro-lengthener was used to distract the bone, the pins moved inside the clamp and resulted in an unexpected outcome." the patient had to come back an additional three times to have the device adjusted ((b)(4) visits in total).The first 4 i believe would have been under anaesthetic 2 general and 2 local as there was pins being inserted and significant adjustment being made.The final time they were not under anaesthetic as just pins were being removed.The revisions took place because the pins would become lose within the clamp and thus be ineffective.
 
Additional Manufacturer Narrative
The complaint couldn't be confirmed, since the device was not returned for evaluation and no other evidence were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required currently.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event must be available to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "we received a complaint about the hoffmann2 micro lengthener via surgeon/nurses at the (b)(6).The case happened on (b)(6) 2024 for a metacarpal lengthening case.The surgeon reported that the distractor didn't work as expected.As the micro-lengthener was used to distract the bone, the pins moved inside the clamp and resulted in an unexpected outcome." the patient had to come back an additional three times to have the device adjusted (5 visits in total).The first 4 i believe would have been under anaesthetic 2 general and 2 local as there was pins being inserted and significant adjustment being made.The final time they were not under anaesthetic as just pins were being removed.The revisions took place because the pins would become lose within the clamp and thus be ineffective.

Brand Name
LENGTHENER ASSEMBLY HOFFMANN II MICRO
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19413675
Report Number0008031020-2024-00230
Device Sequence Number16947290
Product Code KTT
UDI-Device Identifier04546540492791
UDI-Public04546540492791
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K052037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number49603000
Device Lot NumberL04306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown